Bernoulli

  • Bernoulli
  • Volume 19, Number 1 (2013), 115-136.

Small time Chung-type LIL for Lévy processes

Frank Aurzada, Leif Döring, and Mladen Savov

Full-text: Open access

Abstract

We prove Chung-type laws of the iterated logarithm for general Lévy processes at zero. In particular, we provide tools to translate small deviation estimates directly into laws of the iterated logarithm.

This reveals laws of the iterated logarithm for Lévy processes at small times in many concrete examples. In some cases, exotic norming functions are derived.

Article information

Source
Bernoulli, Volume 19, Number 1 (2013), 115-136.

Dates
First available in Project Euclid: 18 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.bj/1358531743

Digital Object Identifier
doi:10.3150/11-BEJ395

Mathematical Reviews number (MathSciNet)
MR3019488

Zentralblatt MATH identifier
1270.60044

Keywords
law of the Iterated Logarithm Lévy process small ball problem small deviations

Citation

Aurzada, Frank; Döring, Leif; Savov, Mladen. Small time Chung-type LIL for Lévy processes. Bernoulli 19 (2013), no. 1, 115--136. doi:10.3150/11-BEJ395. https://projecteuclid.org/euclid.bj/1358531743


Export citation

References

  • [1] Andrew, P. (2008). On the limiting behaviour of Lévy processes at zero. Probab. Theory Related Fields 140 103–127.
  • [2] Aurzada, F. and Dereich, S. (2009). Small deviations of general Lévy processes. Ann. Probab. 37 2066–2092.
  • [3] Bertoin, J. (1996). Lévy Processes. Cambridge Tracts in Mathematics 121. Cambridge: Cambridge Univ. Press.
  • [4] Bertoin, J. (1996). On the first exit time of a completely asymmetric stable process from a finite interval. Bull. London Math. Soc. 28 514–520.
  • [5] Bertoin, J., Doney, R.A. and Maller, R.A. (2008). Passage of Lévy processes across power law boundaries at small times. Ann. Probab. 36 160–197.
  • [6] Bingham, N.H., Goldie, C.M. and Teugels, J.L. (1989). Regular Variation. Encyclopedia of Mathematics and Its Applications 27. Cambridge: Cambridge Univ. Press.
  • [7] Borovkov, A.A. and Mogul’skiĭ, A.A. (1991). On probabilities of small deviations for stochastic processes. Siberian Adv. Math. 1 39–63.
  • [8] Buchmann, B. and Maller, R. (2011). The small-time Chung–Wichura law for Lévy processes with non-vanishing Brownian component. Probab. Theory Related Fields 149 303–330.
  • [9] Chung, K.L. (1948). On the maximum partial sums of sequences of independent random variables. Trans. Amer. Math. Soc. 64 205–233.
  • [10] Doney, R.A. (2007). Fluctuation Theory for Lévy Processes. Lecture Notes in Math. 1897. Berlin: Springer.
  • [11] Fristedt, B.E. and Pruitt, W.E. (1971). Lower functions for increasing random walks and subordinators. Z. Wahrsch. Verw. Gebiete 18 167–182.
  • [12] Li, W.V. and Shao, Q.M. (2001). Gaussian processes: Inequalities, small ball probabilities and applications. In Stochastic Processes: Theory and Methods (C.R. Rao and D. Shanbhay, eds.). Handbook of Statist. 19 533–597. Amsterdam: North-Holland.
  • [13] Lifshits, M. and Simon, T. (2005). Small deviations for fractional stable processes. Ann. Inst. Henri Poincaré Probab. Stat. 41 725–752.
  • [14] Lifshits, M.A. Bibliography on small deviation probabilities. Available at http://www.proba.jussieu.fr/pageperso/smalldev/biblio.html.
  • [15] Lifshits, M.A. (1999). Asymptotic behavior of small ball probabilities. In Probab. Theory and Math. Statist. Proc. VII International Vilnius Conference 453–468. Vilnius: VSP/TEV.
  • [16] Linde, W. and Shi, Z. (2004). Evaluating the small deviation probabilities for subordinated Lévy processes. Stochastic Process. Appl. 113 273–287.
  • [17] Linde, W. and Zipfel, P. (2008). Small deviation of subordinated processes over compact sets. Probab. Math. Statist. 28 281–304.
  • [18] Mogul’skiĭ, A.A. (1974). Small deviations in the space of trajectories. Teory Probab. Appl. 19 726–736.
  • [19] Sato, K. (1999). Lévy Processes and Infinitely Divisible Distributions. Cambridge Studies in Advanced Mathematics 68. Cambridge: Cambridge Univ. Press.
  • [20] Savov, M. (2009). Small time two-sided LIL behavior for Lévy processes at zero. Probab. Theory Related Fields 144 79–98.
  • [21] Shmileva, E. (2006). Small ball probabilities for jump Lévy processes from the Wiener domain of attraction. Statist. Probab. Lett. 76 1873–1881.
  • [22] Shmileva, E. Shifted small deviations and Chung LIL for symmetric alpha-stable processes. Available at arXiv:0811.2583.
  • [23] Simon, T. (2001). Sur les petites déviations d’un processus de Lévy. Potential Anal. 14 155–173.
  • [24] Simon, T. (2003). Small deviations in $p$-variation for multidimensional Lévy processes. J. Math. Kyoto Univ. 43 523–565.
  • [25] Taylor, S.J. (1967). Sample path properties of a transient stable process. J. Math. Mech. 16 1229–1246.
  • [26] Wee, I.S. (1988). Lower functions for processes with stationary independent increments. Probab. Theory Related Fields 77 551–566.
  • [27] Wee, I.S. (1990). Lower functions for asymmetric Lévy processes. Probab. Theory Related Fields 85 469–488.